Alert archive / Georgia / Special Weather Statements in 2018
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Jul 29, 2018, 1:13 PM EDT for Richmond County, Georgia. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2018, 1:13 PM EDT (17:13 UTC)
- Expired
- Jul 29, 2018, 2:00 PM EDT
- In force
- 47 min
- Issued by
- NWS Columbia, SC
County Richmond County, GA
The radar
The Columbia radar (KCAE), 100 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1056 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 854 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
817
WWUS82 KCAE 291713
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
113 PM EDT SUN JUL 29 2018
GAZ064-065-291800-
Richmond GA-Columbia GA-
113 PM EDT SUN JUL 29 2018
...Strong Thunderstorms Will Impact Portions of central Richmond and
southeastern Columbia Counties Until 200 PM EDT....
At 113 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Gordon, moving northeast at 5 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Grovetown, Evans, Augusta, Martinez, Fort Gordon and Blythe.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This includes the following highways...
Interstate 20 in Georgia between mile markers 187 and 201.
Interstate 520 in Georgia between mile markers 1 and 13.
LAT...LON 3360 8211 3358 8209 3356 8205 3353 8201
3350 8199 3349 8199 3348 8197 3341 8192
3341 8195 3338 8193 3331 8219 3347 8229
TIME...MOT...LOC 1713Z 242DEG 6KT 3343 8217
$$
fwaWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Jul 29, 9:34 AM EDT, 3 hours 39 minutes earlier.
Area forecast discussion, Jul 29, 9:34 AM EDT, 3 hours 39 minutes before
Area Forecast Discussion National Weather Service Columbia SC 934 AM EDT Sun Jul 29 2018 .SYNOPSIS... High pressure in the Atlantic will direct a moist southerly flow into the region. Moisture will become deeper Monday as an upper-level trough digs into the Lower Mississippi River Valley. The trough will remain west of the area through the week with Atlantic and Gulf moisture supporting numerous showers and thunderstorms in the forecast area. && .NEAR TERM /THROUGH TONIGHT/... Weak upper troughing will remain centered west of the region this afternoon and tonight. At the surface, there will also be troughing in place promoting southerly low level flow. Precipitable water values are forecast to increase to 1.8 to 2.1 inches. Regional radar as of 1330Z showing most of the showers and thunderstorms overnight have dissipated across the area. However, convergence into the trough coupled with deep moisture will allow scattered to numerous showers and thunderstorms to develop this afternoon. The greater chance in the east section closest to deepest moisture. The NAM and GFS indicate moderate instability with surface- based LI values -5 to -6. There may be just enough instability combined with heavy precipitation loading for a few thunderstorms with near severe wind gusts this afternoon. A greater concern may be very heavy rain with some of the thunderstorms because of the high precipitable water and possible training. Localized flooding is possible. The thunderstorm chance should continue overnight with lingering surface troughing and possible mid- level shortwave trough. However, nocturnal cooling should help limit coverage. Continued the forecast of chance pops. High low- level moisture combined with cooling may lead to areas of low cloudiness and fog. We followed the guidance consensus for the temperature forecast. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... Upper level trough will dig southward through the MS River Valley as easterly low level flow increases across the forecast area. The remains of the surface boundary will be over the area Monday morning becoming very diffuse through the day...however with the increasing moisture will continue as a focusing mechanism for convection. By Monday afternoon pwat values will again be around 2 inches with moderate instability. Model soundings indicate a weak mid level cap Monday afternoon however with the surface boundary and instability expect this to be easily overcome. Concern will also begin focusing on the potential for locally heavy rainfall as steering flow will be weak resulting in slow storm movement. Monday night through Tuesday night the upper level trough will continue digging toward the western Gulf Coast with the surface and upper level ridge over the western Atlantic. This synoptic situation will continue focusing moisture over the Southeastern US with increasing potential for locally heavy rainfall and hydrologic issues. WPC QPF forecasts indicate 2 to 3 inches of rainfall during this period with highest amounts over the eastern Midlands. Agree with this forecast along with locally higher amounts possible. Temperatures through the short term will be tempered by the rain clouds with daytime highs in the mid to upper 80s and overnight lows in the low to mid 70s. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Increasing confidence in a wet pattern through the week as models are in very good agreement. Upper level trough will remain west of the area through the week with easterly low level flow pushing high levels of moisture into the region. This will keep showers and thunderstorms likely through much of the long term with the focus on heavy rainfall. WPC QPF forecasts indicate 1 to 2 inches of rain each day which seems reasonable as pwat values remain around 2 inches with steering flow remaining light. Will continue to monitor the heavy rainfall threat through the week as QPF amounts could be in the 4 plus inch category with locally higher amounts leading to hydrologic issues. With the clouds and rain through the long term temperatures will be slightly below normal. && .AVIATION /13Z SUNDAY THROUGH THURSDAY/... There may be restrictions in areas of late night and early morning stratus and fog. There will also be scattered to numerous showers and thunderstorms. Moisture has increased in a southerly flow with surface troughing in the region plus weak upper troughing west of the area. There will be a risk of thunderstorms at the terminals through the TAF period. The chance should be greatest near the time of maximum heating as supported by the high-resolution models. Believe the chance is high enough to support including thunderstorms in the terminal forecasts during the 20z to 00z time frame. There may be just enough instability combined with heavy precipitation loading for a few thunderstorms to contain near severe wind gusts this afternoon. High low-level moisture combined with cooling may lead to areas of IFR stratus and fog development late tonight. EXTENDED AVIATION OUTLOOK...There will be numerous showers and thunderstorms especially during the afternoons and evenings. Widespread stratus and fog may occur during the late nights and early mornings. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. &&
Hazardous weather outlook, Jul 29, 5:46 AM EDT, 7 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 546 AM EDT Sun Jul 29 2018 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-301000- Lincoln-McDuffie-Columbia-Richmond-Burke-Lancaster-Chesterfield- McCormick-Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington- Richland-Lee-Aiken-Sumter-Barnwell-Orangeburg-Calhoun-Clarendon- Bamberg- 546 AM EDT Sun Jul 29 2018 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and Tonight. Thunderstorms may contain very heavy rain. Localized flooding is possible. A few thunderstorms this afternoon and evening could possibly contain damaging wind. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Scattered to numerous thunderstorms may produce very heavy rain causing localized flash flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 29, 1:13 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
113 PM EDT SUN JUL 29 2018
GAZ064-065-291800-
Richmond GA-Columbia GA-
113 PM EDT SUN JUL 29 2018
...Strong Thunderstorms Will Impact Portions of central Richmond and
southeastern Columbia Counties Until 200 PM EDT....
At 113 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm over Fort Gordon, moving northeast at 5 mph.
HAZARD...gusty winds 40 to 50 mph and localized minor flooding.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Localized minor flooding of low
lying and poor drainage areas is also possible.
Some locations in the path of this storm include...
Grovetown, Evans, Augusta, Martinez, Fort Gordon and Blythe.
Heavy rainfall is occurring with this storm, and may cause localized
flooding. Do not drive your vehicle through flooded roadways.
This includes the following highways...
Interstate 20 in Georgia between mile markers 187 and 201.
Interstate 520 in Georgia between mile markers 1 and 13.
LAT...LON 3360 8211 3358 8209 3356 8205 3353 8201
3350 8199 3349 8199 3348 8197 3341 8192
3341 8195 3338 8193 3331 8219 3347 8229
TIME...MOT...LOC 1713Z 242DEG 6KT 3343 8217
fwaThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 3:05 AM EDT | Areal Flood Advisory | CAE | Lee, Sumter | 115 min |
| Jul 29, 1:47 PM EDT | Special Weather Statement | CAE | Lexington | 43 min |
| Jul 29, 1:53 PM EDT | Areal Flood Advisory | CAE | Lexington | 112 min |
| Jul 29, 2:28 PM EDT | Areal Flood Advisory | CAE | Clarendon, Sumter | 2 hr |
| Jul 29, 2:35 PM EDT | Areal Flood Advisory | CAE | Lexington, Richland | 115 min |
| Jul 29, 3:00 PM EDT | Flash Flood Warning | CAE | Richland | 55 min |
| Jul 29, 3:18 PM EDT | Areal Flood Advisory | CAE | Edgefield, Fairfield, Newberry, Saluda | 117 min |
| Jul 29, 3:22 PM EDT | Areal Flood Advisory | CAE | Aiken | 113 min |
| Jul 29, 3:39 PM EDT | Special Weather Statement | CAE | Calhoun | 36 min |
| Jul 29, 3:42 PM EDT | Special Weather Statement | CAE | Newberry | 33 min |
| Jul 29, 3:51 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lee | 114 min |
| Jul 29, 4:23 PM EDT | Areal Flood Advisory | CAE | Calhoun, Clarendon, Orangeburg, Richland, Sumter | 112 min |
| Jul 29, 5:04 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Orangeburg | 116 min |
| Jul 29, 6:18 PM EDT | Areal Flood Advisory | CAE | Bamberg, Barnwell, Calhoun, Orangeburg | 117 min |
| Jul 29, 1:55 PM EDT | Areal Flood Advisory | CAE | Columbia, Richmond | 2 hr |
Nearby
Special Weather Statements in Georgia, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.